FDA warns of risk of methanol contamination in certain hand santitizers:
A sharp increase in methanol contamination in hand sanitizers has led the FDA to issue a warning to consumers and health care providers about the toxic substance. Whether absorbed through the skin or ingested, methanol can cause a host of problems with varied severity, from mild effects such as nausea, headache, and vomiting, to serious reactions such as seizures, blindness, and even death. Use caution when trusting labels as well, as some hand sanitizers have even been branded as ‘FDA approved;’ this is misleading since there are currently no sanitizers on the market with FDA approval.
Please read the article below to:
- Recognize symptoms of methanol poisoning
- View specific concerns the FDA has about this issue
- Learn how to report quality problems you may experience
- Access a list of sanitizer products that have been recalled